Alert archive / Alabama / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 311, NWS Birmingham, AL

December 25, 20126 counties in Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Dec 25, 2012, 7:08 PM CST for 6 counties in Alabama. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 25, 2012, 7:08 PM CST (01:08 UTC)
Expired
Dec 25, 2012, 8:00 PM CST
In force
52 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Autauga County, AL, Bibb County, AL, Chilton County, AL, Dallas County, AL, Perry County, AL, Shelby County, AL

The radar

The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 25, 12:58 PM CSTTornado Watch PDSSPC9 hr
Dec 25, 4:38 PM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 1.1 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2012-12-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2012-12-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 696 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
563 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
696 m²/s²
0-3 km storm-relative helicity
921 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

990 
WUUS54 KBMX 260108
SVRBMX
ALC001-007-021-047-105-117-260200-
/O.NEW.KBMX.SV.W.0311.121226T0108Z-121226T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
708 PM CST TUE DEC 25 2012

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN AUTAUGA COUNTY IN ALABAMA...
  SOUTHEASTERN BIBB COUNTY IN ALABAMA...
  CHILTON COUNTY IN ALABAMA...
  NORTHEASTERN DALLAS COUNTY IN SOUTH CENTRAL ALABAMA...
  EAST CENTRAL PERRY COUNTY IN ALABAMA...
  CENTRAL SHELBY COUNTY IN ALABAMA...

* UNTIL 800 PM CST

* AT 705 PM CST...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  PELHAM TO CHILTON COUNTY MOTOR SPORTS PARK TO 9 MILES NORTHEAST OF
  MARION JUNCTION...AND MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  JEMISON...COLUMBIANA...VALLEY GRANDE...CLANTON...WILSONVILLE...
  MAPLESVILLE...PARNELL AND THORSBY.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 205 THROUGH 242...

WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST TUESDAY EVENING
FOR SOUTHERN ALABAMA.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX

LAT...LON 3252 8733 3288 8694 3331 8690 3332 8643
      3324 8644 3323 8647 3320 8646 3318 8650
      3312 8646 3311 8649 3306 8652 3293 8652
      3286 8647 3251 8670
TIME...MOT...LOC 0108Z 270DEG 38KT 3330 8673 3288 8681
          3253 8717

$$

14
2 follow-up statements
951 
WWUS54 KBMX 260121
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
721 PM CST TUE DEC 25 2012

ALC007-260131-
/O.CAN.KBMX.SV.W.0311.000000T0000Z-121226T0200Z/
BIBB AL-
721 PM CST TUE DEC 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BIBB COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3252 8726 3284 8690 3284 8688 3331 8677
      3332 8643 3324 8644 3323 8647 3320 8646
      3320 8648 3318 8651 3312 8646 3309 8651
      3303 8652 3293 8652 3286 8647 3251 8670
TIME...MOT...LOC 0121Z 270DEG 32KT 3330 8660 3288 8668
          3253 8704

$$

ALC001-021-047-105-117-260200-
/O.CON.KBMX.SV.W.0311.000000T0000Z-121226T0200Z/
CHILTON AL-DALLAS AL-PERRY AL-SHELBY AL-AUTAUGA AL-
721 PM CST TUE DEC 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
AUTAUGA...CENTRAL SHELBY...EAST CENTRAL PERRY...NORTHEASTERN DALLAS
AND CHILTON COUNTIES UNTIL 800 PM CST...

AT 719 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM CHELSEA TO THORSBY TO VALLEY GRANDE...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  COLUMBIANA...VALLEY GRANDE...CLANTON...WILSONVILLE...GAP OF THE
  MOUNTAIN...PLECHER...POOLES CROSSROADS...BILLINGSLEY...VIDA
  JUNCTION AND LOMAX.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 205 THROUGH 234...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3252 8726 3284 8690 3284 8688 3331 8677
      3332 8643 3324 8644 3323 8647 3320 8646
      3320 8648 3318 8651 3312 8646 3309 8651
      3303 8652 3293 8652 3286 8647 3251 8670
TIME...MOT...LOC 0121Z 270DEG 32KT 3330 8660 3288 8668
          3253 8704

$$

27
950 
WWUS54 KBMX 260143
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
743 PM CST TUE DEC 25 2012

ALC047-105-260153-
/O.CAN.KBMX.SV.W.0311.000000T0000Z-121226T0200Z/
DALLAS AL-PERRY AL-
743 PM CST TUE DEC 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PERRY AND
NORTHEASTERN DALLAS COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3252 8690 3257 8690 3288 8665 3332 8650
      3332 8643 3324 8644 3323 8647 3320 8646
      3320 8648 3318 8651 3312 8646 3309 8651
      3301 8652 3293 8652 3286 8647 3251 8670
TIME...MOT...LOC 0143Z 270DEG 32KT 3330 8636 3288 8645
          3253 8681

$$

ALC001-021-117-260200-
/O.CON.KBMX.SV.W.0311.000000T0000Z-121226T0200Z/
CHILTON AL-SHELBY AL-AUTAUGA AL-
743 PM CST TUE DEC 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
AUTAUGA...EAST CENTRAL SHELBY AND EASTERN CHILTON COUNTIES UNTIL 800
PM CST...

AT 741 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM CHILDERSBURG TO HIGGINS FERRY PARK TO 5 MILES NORTHEAST OF
BURNSVILLE...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  VIDA JUNCTION.

THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 205 THROUGH 212...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.

LAT...LON 3252 8690 3257 8690 3288 8665 3332 8650
      3332 8643 3324 8644 3323 8647 3320 8646
      3320 8648 3318 8651 3312 8646 3309 8651
      3301 8652 3293 8652 3286 8647 3251 8670
TIME...MOT...LOC 0143Z 270DEG 32KT 3330 8636 3288 8645
          3253 8681

$$

27

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 25, 5:31 PM CST, 1 hour 37 minutes earlier.

Area forecast discussion, Dec 25, 5:31 PM CST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
531 PM CST TUE DEC 25 2012

.UPDATE...
FOR AVIATION DISCUSSION.

&&

SHORT TERM...

PDS TORNADO WATCH NUMBER 692 HAS BEEN ISSUED FOR SEVERAL COUNTIES
IN OUR SOUTHWESTERN CWA...IN EFFECT UNTIL 8 PM. OUR CURRENT
THINKING IS THAT WE'VE GOT AT LEAST A COUPLE HOURS BEFORE THE
SEVERE THREAT STARTS TO RAMP UP IN THE BMX CWA. THE MAIN THING TO
WATCH BETWEEN NOW AND THEN IS THE PROGRESS OF THE SURFACE LOW (NOW
IN LA) AND ITS ASSOCIATED WARM FRONT (NOW STRETCHING WEST TO EAST
ACROSS THE SOUTHERN FIFTH OF AL).

AT 18Z...THE SURFACE LOW WAS A BIT FARTHER EAST THAN BOTH THE (12Z
RUNS OF THE) NAM AND GFS HAD PREDICTED IT TO BE. IN FACT...THE
NAM POSITION AND STRENGTH FORECAST AT 21Z WAS CLOSER TO THE ACTUAL
AT 18Z...SO THE NAM IS ALREADY ABOUT 3 HOURS TOO SLOW. THE GFS WAS
PRETTY GOOD ON STRENGTH...AND JUST A BIT SLOW (TOO FAR WEST). THE
SURFACE PRESSURE FALLS BULLSEYE WAS NEAR GREENVILLE MS...WHICH
SUGGESTS THE NORTHWEST MOVEMENT PREDICTED BY THE MODELS IS STILL
VALID.

SO...EVERYTHING BASICALLY HINGES ON THE WARM FRONT. ALL THE
SURFACE  BASED INSTABILITY WAS (AT 18Z) STILL SOUTH OF OUR CWA.
BUT AS THE CURRENT LARGE RAIN MASS MOVES NORTHWARD...AND THE
SURFACE LOW DEEPENS AND MOVES CLOSER TO ALABAMA...SOUTH WINDS
SHOULD HELP PUSH THAT WARM FRONT NORTHWARD. THAT IS LIKELY TO LEAD
TO DESTABILIZATION...WHICH IS ALSO EXPECTED TO SPREAD A GOOD BIT
TO THE NORTH. THERE IS NO LACK OF SHEAR. THE MISSING INGREDIENT
RIGHT NOW IS INSTABILITY.

TIMING FOR THE HIGHEST SEVERE THREAT LARGELY DEPENDS ON STORM
MODE. IF THERE IS NO SEVERE CELL DEVELOPMENT AHEAD OF THE MAIN
LINE OF STORMS...THEN THE SEVERE WINDOW OF OPPORTUNITY IS
RELATIVELY DECREASED. I'VE ROUGHLY TIMED IT OUT TO START AROUND 5
PM IN THE FAR WEST AND LAST AT LATE AS 2 AM IN THE EAST. IF
DISCRETE CELLS WERE TO DEVELOP AHEAD OF THE MAIN LINE...THEN THAT
WOULD ADD TIME ON TO THE BEGINNING OF THE PRECEDING TIMING.

/61/

LONG TERM...

THE COLD FRONT WILL PUSH TO THE EAST OF CENTRAL ALABAMA BY 12Z
TOMORROW. IN ITS WAKE...LIGHT RAIN WILL BE POSSIBLE...AS THE LOW
MOVES TO THE NORTHEAST OF THE AREA. A STRONG PRESSURE GRADIENT
WILL CAUSE WINDS TO BE SUSTAINED ABOVE 20 MPH...WITH GUSTS ABOUT
30 MPH...SO A WIND ADVISORY SEEMS APPROPRIATE FOR ALL OF CENTRAL
ALABAMA THROUGH 00Z THURSDAY. HIGH PRESSURE WILL SETTLE INTO THE
AREA...WITH MUCH COLDER AIR FILTERING IN FROM THE NORTHWEST.
MOVING INTO FRIDAY...LOW PRESSURE WILL DEVELOP ALONG THE NORTHERN
GULF COAST AND THEN MOVE TO THE NORTHEAST...PULLING MOISTURE INTO
CENTRAL ALABAMA. A SHORTWAVE WILL ALSO MOVE THROUGH AND AID IN THE
DEVELOPMENT OF SHOWERS AHEAD OF A COLD FRONT. THE COLD FRONT WILL
PUSH THE SHOWERS THROUGH THE AREA DURING THE OVERNIGHT HOURS
FRIDAY AND INTO SATURDAY. STILL DOES NOT LOOK LIKE TEMPERATURES
WILL BE LOW ENOUGH TO SUPPORT FROZEN PRECIP. BEYOND SATURDAY...THE
FORECAST THROUGH REMAIN DRY THROUGH THE REST OF THIS PACKAGE.

73

&&

.AVIATION...
00Z TAF DISCUSSION

WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS ALL OF
THE SITES ENDING FROM WEST TO EAST THROUGH 08Z. EXPECTING MVFR TO
IFR CIGS AT TIMES FOR ALL SITES AS WELL. THUNDERSTORMS WILL POSE A
RISK FOR VERY STRONG WINDS AS WELL. WINDS WILL SHIFT BEHIND THE
COLD FRONT OVERNIGHT TO WEST-SOUTHWEST WITH MVFR CIGS CONTINUING
THROUGH TOMORROW.

87/GRANTHAM

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     45  45  29  46  27 / 100  30  10  10  10
ANNISTON    46  44  29  48  29 / 100  30  10  10  10
BIRMINGHAM  41  44  29  47  30 / 100  20  10  10  10
TUSCALOOSA  40  45  30  50  33 / 100  20  10  10  10
CALERA      42  44  30  49  32 / 100  20  10  10  10
AUBURN      48  48  32  49  35 / 100  20  10  10  10
MONTGOMERY  46  49  31  52  31 / 100  10   0  10  10
TROY        45  49  29  51  31 / 100  10   0  10  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 PM CST WEDNESDAY FOR THE FOLLOWING
COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT...BULLOCK...
CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY...CLEBURNE...
COOSA...DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE...HALE...
JEFFERSON...LAMAR...LEE...LOWNDES...MACON...MARENGO...MARION...
MONTGOMERY...PERRY...PICKENS...PIKE...RANDOLPH...RUSSELL...
SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA...
TUSCALOOSA...WALKER...WINSTON.

&&

61/73/87
Hazardous weather outlook, Dec 25, 5:31 PM CST, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
531 PM CST TUE DEC 25 2012

ALZ011>015-017>050-262345-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
531 PM CST TUE DEC 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

FOR THIS EVENING THROUGH EARLY WEDNESDAY MORNING...TORNADOES...
DAMAGING STRAIGHT LINE WINDS...AND LARGE HAIL ARE ALL POSSIBLE.
SOME OF THE TORNADOES COULD BE STRONG. SEVERE THUNDERSTORMS WILL
IMPACT AREAS IN THE WEST AND SOUTH THROUGH EARLY EVENING AND THEN
SLIDE EAST...APPROACHING EASTERN ALABAMA BY 8 PM. THE THREAT COULD
LAST THROUGH 3 AM WEDNESDAY MORNING FOR AREAS NEAR THE GEORGIA
STATE LINE. WHILE SEVERE THUNDERSTORMS AND TORNADOES ARE POSSIBLE
AREA WIDE ACROSS CENTRAL ALABAMA...THE GREATEST THREAT AREA WILL
BE ALONG AND SOUTH OF A LINE FROM EUTAW...TO BILLINGSLEY...TO
TUSKEGEE..

WITH ALL THAT SAID...A SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED
FOR ALL OF CENTRAL ALABAMA THROUGH TONIGHT. PERSONS ACROSS
CENTRAL ALABAMA SHOULD BE PREPARED FOR SEVERE WEATHER...AS
CHRISTMAS PLANS WILL BE IMPACTED.

ADDITIONALLY...WINDS OUTSIDE THUNDERSTORM AREAS MAY BECOME GUSTY
WITH A FEW GUSTS INTO THE 30 -35 MPH RANGE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY.

WINDS WILL BE RATHER BREEZY WEDNESDAY ACROSS CENTRAL ALABAMA
BEHIND A STRONG COLD FRONT. SUSTAINED WINDS OF 15 TO 25 MPH...WITH
GUSTS 30 TO 40 MPH...ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE
NECESSARY THROUGH EARLY WEDNESDAY MORNING.

In the hours before

Special weather statement, Dec 25, 4:13 PM CST, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
413 PM CST TUE DEC 25 2012

ALZ030-252245-
SUMTER AL-
413 PM CST TUE DEC 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SUMTER COUNTY UNTIL 445
PM CST...

AT 408 PM CST...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM 6 MILES
NORTHEAST OF KINTERBISH...OR 7 MILES SOUTHEAST OF YORK...MOVING
NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  LIVINGSTON...
  COATOPA...
  BOYD...
  THE UNIVERSITY OF WEST ALABAMA...
  BLUFFPORT...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3287 8830 3284 8816 3283 8817 3284 8814
      3279 8810 3280 8806 3277 8808 3278 8811
      3271 8808 3269 8811 3269 8804 3264 8806
      3264 8808 3259 8806 3260 8800 3234 8815
      3236 8835
TIME...MOT...LOC 2213Z 203DEG 39KT 3246 8821

61
Local storm report, Dec 25, 5:55 PM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
555 PM CST TUE DEC 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     TSTM WND DMG     HAMILTON CROSSROADS     31.64N 85.81W
12/25/2012                   PIKE               AL   EMERGENCY MNGR

            MULTIPLE TREES DOWN ON CR 4425

&&

SUNGER
Local storm report, Dec 25, 6:14 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
614 PM CST TUE DEC 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     TSTM WND DMG     GALLION                 32.50N 87.72W
12/24/2012                   HALE               AL   EMERGENCY MNGR

            TREES DOWN AND PROPERTY DAMAGE NEAR GALLION.

&&

SUNGER
Special weather statement, Dec 25, 6:33 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
633 PM CST TUE DEC 25 2012

ALZ024-025-034-035-260130-
BIBB AL-CHILTON AL-JEFFERSON AL-SHELBY AL-
633 PM CST TUE DEC 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR SHELBY...JEFFERSON...NORTHERN
CHILTON AND BIBB COUNTIES UNTIL 730 PM CST...

AT 628 PM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM WEST JEFFERSON TO WEST
BLOCTON TO 6 MILES SOUTHEAST OF MERTZ...AND MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  HUEYTOWN...
  BRENT...
  BESSEMER...
  CENTREVILLE...
  FAIRFIELD...

&&

LAT...LON 3377 8665 3377 8654 3366 8653 3356 8655
      3355 8652 3338 8651 3284 8669 3284 8732
      3323 8717 3324 8712 3322 8711 3325 8706
      3327 8707 3331 8715 3365 8709 3366 8706
      3373 8704 3379 8667
TIME...MOT...LOC 0033Z 254DEG 35KT 3364 8697 3320 8706
          3285 8726

14
Special weather statement, Dec 25, 6:40 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
640 PM CST TUE DEC 25 2012

ALZ049-260115-
PIKE AL-
640 PM CST TUE DEC 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PIKE COUNTY UNTIL
715 PM CST...

AT 635 PM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 7 MILES WEST OF ARITON...OR 7 MILES SOUTH OF
BRUNDIDGE...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  BRUNDIDGE...
  BRUNDIDGE MUNICIPAL AIRPORT...
  MONTICELLO...
  JOSIE...

&&

LAT...LON 3163 8594 3187 8576 3188 8566 3186 8567
      3180 8567 3178 8566 3173 8571 3171 8571
      3170 8572 3167 8571 3162 8574 3161 8589
TIME...MOT...LOC 0040Z 207DEG 35KT 3166 8581

GRANTHAM
Local storm report, Dec 25, 6:56 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
656 PM CST TUE DEC 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     TSTM WND DMG     4 E LAKE TUSCALOOSA BIN 33.38N 87.54W
12/24/2012                   TUSCALOOSA         AL   EMERGENCY MNGR

            TREE DOWN NEAR US HWY 69 AND TIERCE PATTON ROAD

&&

SUNGER

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 6:10 PM CSTSevere Thunderstorm WarningBMXDallas, Marengo, Perry37 min
Dec 25, 6:15 PM CSTSevere Thunderstorm WarningBMXChilton, Hale, Perry45 min
Dec 25, 6:33 PM CSTSpecial Weather StatementBMXBibb, Chilton, Jefferson, Shelby57 min
Dec 25, 6:40 PM CSTSpecial Weather StatementBMXPike35 min
Dec 25, 6:44 PM CSTTornado WarningBMXBarbour, Bullock, Pike46 min
Dec 25, 6:45 PM CSTSevere Thunderstorm WarningBMXBibb, Chilton, Perry, Shelby30 min
Dec 25, 7:00 PM CSTAreal Flood AdvisoryBMXBibb, Chilton, Dallas, Jefferson, Perry, Shelby3 hr
Dec 25, 7:31 PM CSTSevere Thunderstorm WarningBMXDallas, Lowndes59 min
Dec 25, 7:34 PM CSTRiver Flood WarningBMXSumter7 hr
Dec 25, 7:38 PM CSTSevere Thunderstorm WarningBMXAutauga, Chilton, Clay, Coosa, Talladega41 min
Dec 25, 7:58 PM CSTSpecial Weather StatementBMXClay, Talladega47 min
Dec 25, 8:07 PM CSTTornado WarningBMXLowndes46 min
Dec 25, 8:40 PM CSTTornado WarningBMXAutauga, Elmore, Montgomery65 min
Dec 25, 9:51 PM CSTSevere Thunderstorm WarningBMXMontgomery39 min
Dec 25, 10:18 PM CSTTornado WarningBMXPike42 min
Dec 25, 10:22 PM CSTSevere Thunderstorm WarningBMXBullock38 min
Dec 25, 10:45 PM CSTSevere Thunderstorm WarningBMXMacon45 min
Dec 25, 10:48 PM CSTSevere Thunderstorm WarningBMXBullock, Pike42 min
Dec 25, 11:24 PM CSTSpecial Weather StatementBMXBarbour, Lee, Russell66 min
Dec 26, 12:14 AM CSTSpecial Weather StatementBMXBarbour31 min
Dec 26, 8:57 AM CSTRiver Flood WarningBMXGreene, Hale, Marengo24 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.